MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 1.5/0.6MM, L PLATE, 100 DEGREE, 10MM, LEFT; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 1.5/0.6MM, L PLATE, 100 DEGREE, 10MM, LEFT; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00066.Medical products: traumaone system 1.5/0.6mm, l plate, 100 degree, 10mm, right, part# sp-3210-r, lot# unk, traumaone system 1.5/0.6mm, l plate, 100 degree, 10mm, left, part# sp-3210-l, lot# unk, unknown screws, part# unk, lot# unk.
 
Event or Problem Description
It was reported that plates fractured post-operatively and were removed in a revision.The patient had a bruxing habit that may have contributed to the fracture.The hardware and fractured plates were removed in a revision.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As there was a revision surgery, the complaint is confirmed.The two (2) 1.5/.6mm l plt 100d 10mm left (part# sp-3210-l, lot# unk) were not returned for investigation; therefore, no visual inspections or functional testing could be conducted.No scans, x-rays, pictures, of physician's reports were provided.The dhrs and the non-conformance database could not be reviewed for these parts as the lot numbers remain unknown.There are no indications of manufacturing defects.For this part (sp-3210-l) and the previous five years (from the notification date) regarding the fracturing of this plate, there is a complaint rate of 0.92% which is greater than the occurrence listed in the application fmea.Because this is an isolated incident with a product with low sales, the exceeded occurrence rate does not require an update to the risk assessment document.The most likely underlying cause of the complaint is patient activity as it was reported the patient had a bruxing habit.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 1.5/0.6MM, L PLATE, 100 DEGREE, 10MM, LEFT
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9592067
Report Number0001032347-2020-00067
Device Sequence Number11381223
Product Code JEY
UDI-Device Identifier00841036185428
UDI-Public00841036185428
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSP-3210-L
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;